Granulomatous hepatitis associated with carbamazepine therapy

Mack C. Mitchell, John K. Boitnott, Alberto Arregui, Willis C. Maddrey

Research output: Contribution to journalArticle

Abstract

Granulomatous hepatitis developed in two patients while they were receiving carbamazepine (Tegretol®). Both patients had evidence of hepatitis within one month of beginning the drug therapy and had a rapid and complete resolution once the agent was discontinued. In both, the liver biopsy contained granulomas in addition to acute portal inflammation. Carbamazepine should be added to the list of drugs causing granulomatous hepatitis.

Original languageEnglish (US)
Pages (from-to)733-735
Number of pages3
JournalAmerican Journal of Medicine
Volume71
Issue number4
DOIs
StatePublished - 1981
Externally publishedYes

Fingerprint

Carbamazepine
Hepatitis
Granuloma
Therapeutics
Inflammation
Biopsy
Drug Therapy
Liver
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Nursing(all)

Cite this

Mitchell, M. C., Boitnott, J. K., Arregui, A., & Maddrey, W. C. (1981). Granulomatous hepatitis associated with carbamazepine therapy. American Journal of Medicine, 71(4), 733-735. https://doi.org/10.1016/0002-9343(81)90244-8

Granulomatous hepatitis associated with carbamazepine therapy. / Mitchell, Mack C.; Boitnott, John K.; Arregui, Alberto; Maddrey, Willis C.

In: American Journal of Medicine, Vol. 71, No. 4, 1981, p. 733-735.

Research output: Contribution to journalArticle

Mitchell, MC, Boitnott, JK, Arregui, A & Maddrey, WC 1981, 'Granulomatous hepatitis associated with carbamazepine therapy', American Journal of Medicine, vol. 71, no. 4, pp. 733-735. https://doi.org/10.1016/0002-9343(81)90244-8
Mitchell, Mack C. ; Boitnott, John K. ; Arregui, Alberto ; Maddrey, Willis C. / Granulomatous hepatitis associated with carbamazepine therapy. In: American Journal of Medicine. 1981 ; Vol. 71, No. 4. pp. 733-735.
@article{286b753e72104ccfbc8a01b05a090191,
title = "Granulomatous hepatitis associated with carbamazepine therapy",
abstract = "Granulomatous hepatitis developed in two patients while they were receiving carbamazepine (Tegretol{\circledR}). Both patients had evidence of hepatitis within one month of beginning the drug therapy and had a rapid and complete resolution once the agent was discontinued. In both, the liver biopsy contained granulomas in addition to acute portal inflammation. Carbamazepine should be added to the list of drugs causing granulomatous hepatitis.",
author = "Mitchell, {Mack C.} and Boitnott, {John K.} and Alberto Arregui and Maddrey, {Willis C.}",
year = "1981",
doi = "10.1016/0002-9343(81)90244-8",
language = "English (US)",
volume = "71",
pages = "733--735",
journal = "American Journal of Medicine",
issn = "0002-9343",
publisher = "Elsevier Inc.",
number = "4",

}

TY - JOUR

T1 - Granulomatous hepatitis associated with carbamazepine therapy

AU - Mitchell, Mack C.

AU - Boitnott, John K.

AU - Arregui, Alberto

AU - Maddrey, Willis C.

PY - 1981

Y1 - 1981

N2 - Granulomatous hepatitis developed in two patients while they were receiving carbamazepine (Tegretol®). Both patients had evidence of hepatitis within one month of beginning the drug therapy and had a rapid and complete resolution once the agent was discontinued. In both, the liver biopsy contained granulomas in addition to acute portal inflammation. Carbamazepine should be added to the list of drugs causing granulomatous hepatitis.

AB - Granulomatous hepatitis developed in two patients while they were receiving carbamazepine (Tegretol®). Both patients had evidence of hepatitis within one month of beginning the drug therapy and had a rapid and complete resolution once the agent was discontinued. In both, the liver biopsy contained granulomas in addition to acute portal inflammation. Carbamazepine should be added to the list of drugs causing granulomatous hepatitis.

UR - http://www.scopus.com/inward/record.url?scp=0019768525&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0019768525&partnerID=8YFLogxK

U2 - 10.1016/0002-9343(81)90244-8

DO - 10.1016/0002-9343(81)90244-8

M3 - Article

C2 - 7282758

AN - SCOPUS:0019768525

VL - 71

SP - 733

EP - 735

JO - American Journal of Medicine

JF - American Journal of Medicine

SN - 0002-9343

IS - 4

ER -